Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Bactrim.

if you've had a reaction to bactrim how many times have you taken it?

Answer Question
 
notjstasocermom

Asked by notjstasocermom at 4:05 PM on Dec. 4, 2012 in Health

Level 17 (4,179 Credits)
Answers (10)
  • I've taken bactrim regularly for 6 months with no reaction.
    mommy_jules

    Answer by mommy_jules at 4:16 PM on Dec. 4, 2012

  • Once. I was on day 8 of a 10 day supply
    midnightmoma

    Answer by midnightmoma at 4:24 PM on Dec. 4, 2012

  • I had a reaction the very first time I took it (within a few hours)
    PartyGalAnne

    Answer by PartyGalAnne at 4:43 PM on Dec. 4, 2012

  • what is it?
    sarasmommy777

    Answer by sarasmommy777 at 5:12 PM on Dec. 4, 2012

  • i was wondering the same thing, what is it
    toybar02

    Answer by toybar02 at 4:19 AM on Dec. 5, 2012

  • its an antibiotic.
    notjstasocermom

    Comment by notjstasocermom (original poster) at 7:42 AM on Dec. 5, 2012

  • I had a bad rash that spread quickly over my whole body the first time I was ever prescribed. I took it for a Staph infection. It cleared thatright up ,but I think having that allergic reaction was worse then the infection.
    JennieMarie1103

    Answer by JennieMarie1103 at 5:53 PM on Dec. 5, 2012

  • so it seems most people have a reaction the first time they take it, for the most part.
    notjstasocermom

    Comment by notjstasocermom (original poster) at 8:21 AM on Dec. 6, 2012

  • Bactrim allergies are very common. If you have a reaction stop taking it immediately and call your doctor. They will normally prescribe an alternative antibiotic and recommend that you avoid taking the medicine in the future. It sometimes depends on the type and severity of the reaction but it is safer to discontinue it and avoid it in the future. Reactions to medicines can get worse the next time it is introduced into the body because the immune system has already identified it and the response can increase in severity. Do not take another dose until you have spoken to your doctor. Benadryl or zantac can help reduce mild symptoms of a reaction as long as you can take those medications safely .Very RARELY bactrim can cause a severe skin reaction called SJS that doesn't appear immediately so it's important to report reactions.If you get any shortness of breath within 24 hours of taking the last dose get help immediately.
    LBoogie0617

    Answer by LBoogie0617 at 11:30 AM on Dec. 7, 2012

  • I'm allergic to it. I had taken it before with no problems then last time I had it i got a horrible rash on my chest the 2nd day of it. I was told to report it as a medication allergy from now on. My son goes into anaphylactic shock with any antibiotic in the cillin family. The first couple times he reacted it was just a rash but the the third time a doctor injected him without checking his allergies and it was full out anaphylaxis requiring an ambulance rush to the ER and an ICU stay. It happened in seconds. It's terrifying how quickly he went from fine to severe emergency. Take any and all reactions seriously no matter how minor they appear at first and always tell your doctor. Better safe than sorry.
    LBoogie0617

    Answer by LBoogie0617 at 11:40 AM on Dec. 7, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Brown pee?

Next question overall (Pregnancy)
Throwing up:/ This sucks!

Recently Bumped in Life & Home
Are you dressing up this year?